advertisement
Question
Posted by: Lucia | 2012/04/03

peels etc after roac

HI expert how long after stopping Roaccutane can I do chemical peels etc? Is there a particular peel or procedure best suited to black skin? I hear horror stories of the wrong peels/lasers being used. I need to clear the scarring and pitting which Roaccutane could not help, I also have like tiny bumps which are not pimples, sort of like tiny bits of skin hardened by 27 years of acne. Thanks any advice appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Lucia, thank you for the question and my apologies for the delay with my response but I was away attending an overseas congress.

This is a difficult question to answer over the net as one would ideally like to examine the area before deciding on what the best treatment options would be. Your best option would be to consult with a cosmetic dermatologist or an aesthetic medical practitioner who can give you the best treatment possibilities for your skin.
One should wait 3 month after stopping Roaccutane before considering chemical peels; superficial peels (such as glycolic acid) are safe to use in all skin types.
Your most important topical is a good SPF (50 or higher and must contain zinc oxide and/or titanium dioxide). Fractional skin resurfacing can also help with acne scarring and pitting but one needs to use a laser that is safe for darker skin types such as Fraxel or Syneron’s eMatrix (Sublative Rejuvenation). Fraxel will need some topical skin preparation (such as tretinoin or superficial chemical peels) and the correct settings need to be chosen to prevent pigmentory changes and other potential side effects.
The Matrix RF is colour blind and can be used on any skin without the fear of pigmentory or other side effects.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2012/04/17

Hi Lucia, thank you for the question and my apologies for the delay with my response but I was away attending an overseas congress.

This is a difficult question to answer over the net as one would ideally like to examine the area before deciding on what the best treatment options would be. Your best option would be to consult with a cosmetic dermatologist or an aesthetic medical practitioner who can give you the best treatment possibilities for your skin.
One should wait 3 month after stopping Roaccutane before considering chemical peels; superficial peels (such as glycolic acid) are safe to use in all skin types.
Your most important topical is a good SPF (50 or higher and must contain zinc oxide and/or titanium dioxide). Fractional skin resurfacing can also help with acne scarring and pitting but one needs to use a laser that is safe for darker skin types such as Fraxel or Syneron’s eMatrix (Sublative Rejuvenation). Fraxel will need some topical skin preparation (such as tretinoin or superficial chemical peels) and the correct settings need to be chosen to prevent pigmentory changes and other potential side effects.
The Matrix RF is colour blind and can be used on any skin without the fear of pigmentory or other side effects.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement